Louisiana, 2008

Hail and Damaging Winds in Louisiana, March 14, 2008

March 14, 2008 · NWS SHV · 43 events in 6 counties and zones

About 3 to 4 supercells formed in a moist and unstable air mass in |southwest Arkansas and north Louisiana ahead of a surface dry line |located over northeast Texas. The supercells produced several episodes |of large hail, with a few occurrences of wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

About 3 to 4 supercells formed in a moist and unstable air mass in |southwest Arkansas and north Louisiana ahead of a surface dry line |located over northeast Texas. The supercells produced several episodes |of large hail, with a few occurrences of wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 14, 2:12 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 14, 2:12 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT FRI MAR 14 2008

.DISCUSSION...

WEAK SHORTWAVE WILL TOUCH OFF SCATTERED SHOWERS AND THUNDERSTORMS
TONIGHT MAINLY NORTH AND EAST. WILL BE ACCOMPANIED BY WEAK FRONTAL
PASSAGE WHICH WILL TURN WINDS TO NW IN THE MORNING. BUT THEY WILL
QUICKLY VEER TO EASTERLY FOR SUNDAY...WHICH WILL BE A COOLER DAY
THAN THE FEW DAYS PRIOR TO THAT...BUT STILL QUITE MILD. STRONG
CLOSED LOW WILL SLIDE IN TO THE DESERT SW EARLY WEEK...AND WINDS
ALOFT WILL BECOME SW. WE WILL SEE MOISTURE INCREASE FROM THE
W...WITH OCCASIONAL SHOWERS AND TSTMS. ONLY QUESTION WILL BE
WHETHER THE CLOSED LOW WILL SLOW ENOUGH TO DELAY ONSET OF PRECIP
IN OUR CWA. WE ARE RAMPING UP TOWARD THE EVENT WITH LOW POPS
MONDAY...A LITTLE HIGHER MONDAY NIGHT...AND LIKELY POPS ALL AREAS
TUESDAY. BECAUSE ECMWF IS SLOWER WITH LOW...WE WILL NOT DROP POPS
TIL WEDNESDAY. /17/

&&

.AVIATION...

SFC WINDS ARE SOUTHWEST AROUND 10 KTS WILL PERSIST INTO THE
EVENING.  LOOK FOR A WEAK LOW OVER TEXAS TO DEEPEN AND SWING EAST
WITH AN UPPER LEVEL SHORT WAVE OVERNIGHT.  BEST CHANCE FOR WEATHER
OVER NORTHERN SECTIONS CLOSE TO THE FRONTAL BOUNDARY OVERNIGHT. LOW
CLOUDS SLOW TO BREAK AGAIN 14 TO 16Z AS SFC WINDS WILL SHIFT TO WEST
AFTER SUNRISE AND THEN NORTHWEST BY LUNCH 10 TO 15 KTS...THEN
DIMINISHING BY SUNSET TOMORROW AND VEERING TO EAST OVERNIGHT. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  77  47  70 /  20   0   0   0
MLU  60  78  46  68 /  30   0   0   0
DEQ  49  68  40  66 /  20  10   0   0
TXK  57  72  45  67 /  20  10   0   0
ELD  59  75  41  68 /  30  10   0   0
TYR  57  75  48  71 /  10   0   0   0
GGG  58  77  45  70 /  10   0   0   0
LFK  61  82  48  74 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/24
Hazardous weather outlook, Mar 14, 11:00 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI MAR 14 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE TONIGHT...AHEAD OF A
COLD FRONT. THESE STORMS WILL REMAIN SCATTERED IN NATURE...AND
CONFINED MAINLY NORTH OF INTERSTATE 20. HOWEVER...ISOLATED STORMS
COULD BECOME SEVERE...WITH LARGE HAIL...AND THE POSSIBILITY OF
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY
RAINFALL AND POSSIBLY SOME SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME.

17

In the hours before

Local storm report, Mar 14, 5:37 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             8 E RINGOLD             34.23N 95.00W
03/13/2008  E1.25 INCH       MCCURTAIN          OK   PUBLIC

            QUARTER TO HALF-DOLLAR SIZED HAIL FELL AT A RESIDENCE.

&&

D. BUTTS

The radar

The Shreveport radar (KSHV), 48 km away, was scanning. The volume nearest the first event began at 00:11 UTC.

Open the radar archive at this moment

Event by event

35 hail, 4 funnel cloud, 4 thunderstorm wind. Local standard time, as filed.

Hail, Caddo

When
March 14, 6:10 PM CST
Where
Caddo County, Hosston
Measured
2.25 in hail
Reported by
Amateur Radio
Coordinates
32.880, -93.880

Hail, Caddo

When
March 14, 6:10 PM CST
Where
Caddo County, 2.7 mi ENE of Hosston
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.900, -93.840

Penny sized hail fell on Highway 71.

Hail, Webster

When
March 14, 6:40 PM CST
Where
Webster County, Shongaloo
Measured
1 in hail
Reported by
Public
Coordinates
32.930, -93.300

Hail, Webster

When
March 14, 7:00 PM CST
Where
Webster County, 4.84 mi N of Sykes Ferry
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.900, -93.450

Golfball sized hail fell in Sarepta, Louisiana.

Hail, Webster

When
March 14, 7:05 PM CST
Where
Webster County, 4.5 mi NNE of Sykes Ferry
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.890, -93.420

Hail fell in Sarepta, Louisiana.

Hail, Webster

When
March 14, 7:10 PM CST
Where
Webster County, 0.69 mi S of Cotton Vly
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.810, -93.420

Funnel Cloud, Webster

When
March 14, 7:10 PM CST
Where
Webster County, 0.69 mi S of Cotton Vly
Reported by
Law Enforcement
Coordinates
32.810, -93.420

Funnel cloud was spotted just south of Cotton Valley, Louisiana.

Thunderstorm Wind, Webster

When
March 14, 7:15 PM CST
Where
Webster County, 0.69 mi S of Cotton Vly
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.810, -93.420

Trees were downed in Cotton Valley, Louisiana.

Hail, Claiborne

When
March 14, 7:40 PM CST
Where
Claiborne County, 2.15 mi SSE of Hurricane
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.590, -92.920

Hail, Webster

When
March 14, 7:40 PM CST
Where
Webster County, 3 mi NNE of Nine Forks
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.620, -93.180

Thunderstorm Wind, Claiborne

When
March 14, 7:40 PM CST
Where
Claiborne County, 0.9 mi NE of Homer
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.790, -93.060

Trees were downed in Homer, Louisiana.

Hail, Claiborne

When
March 14, 7:50 PM CST
Where
Claiborne County, 0.9 mi NE of Homer
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.790, -93.060

Multiple reports of golfball sized hail in town and communities near town.

Hail, Lincoln

When
March 14, 8:13 PM CST
Where
Lincoln County, 0.9 mi SE of Chautauqua Spgs
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.540, -92.640

Hail reported just west of U.S. Highway 167.

Hail, Lincoln

When
March 14, 8:15 PM CST
Where
Lincoln County, 0.9 mi NW of Ruston
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
32.530, -92.640

Quarter to half dollar sized hail reported in Ruston, Louisiana.

Hail, Lincoln

When
March 14, 8:20 PM CST
Where
Lincoln County, 0.9 mi NW of Ruston
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.530, -92.640

Golfball sized hail reported in town and across several communities near town.

Funnel Cloud, Lincoln

When
March 14, 8:20 PM CST
Where
Lincoln County, 0.9 mi NW of Ruston
Reported by
Amateur Radio
Coordinates
32.530, -92.640

Thunderstorm Wind, Lincoln

When
March 14, 8:20 PM CST
Where
Lincoln County, 0.9 mi NW of Ruston
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.530, -92.640

Trees were downed in Ruston, Louisiana.

Hail, Lincoln

When
March 14, 8:23 PM CST
Where
Lincoln County, 0.9 mi NW of Ruston
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.530, -92.640

Quarter sized hail reported just east of U.S. Highway 167 and Interstate 20.

Funnel Cloud, Lincoln

When
March 14, 8:25 PM CST
Where
Lincoln County, 0.9 mi NE of Grambling
Reported by
Law Enforcement
Coordinates
32.530, -92.710

Hail, Lincoln

When
March 14, 8:26 PM CST
Where
Lincoln County, 0.9 mi NW of Ruston
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
32.530, -92.640

Half dollar sized hail fell just south of town on U. S. Highway 167.

Hail, Union

When
March 14, 8:30 PM CST
Where
Union County, 1.35 mi ENE of Downsville
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.630, -92.400

Golfball sized hail in the city of Downsville, Louisiana.

Funnel Cloud, Lincoln

When
March 14, 8:35 PM CST
Where
Lincoln County, Choudrant
Reported by
Law Enforcement
Coordinates
32.530, -92.520

Hail, Lincoln

When
March 14, 8:39 PM CST
Where
Lincoln County, 0.9 mi NE of Choudrant
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
32.540, -92.510

Half dollar sized hail reported along the Interstate 20 corridor and mile marker 91.

Hail, Lincoln

When
March 14, 8:39 PM CST
Where
Lincoln County, 0.9 mi NW of Ruston
Measured
1.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
32.530, -92.640

Golfball sized hail busted the windshield out of a car.

Hail, Ouachita

When
March 14, 8:40 PM CST
Where
Ouachita County, 1.35 mi ENE of Carlton
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.540, -92.330

Penny sized hail reported one mile north of U.S. Highway 80 on Brownlee Road.

Hail, Ouachita

When
March 14, 8:40 PM CST
Where
Ouachita County, 0.9 mi NE of Cheniere
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.510, -92.270

Nickel sized hail reported half way between Monroe and Calhoun, Louisiana.

Hail, Ouachita

When
March 14, 8:45 PM CST
Where
Ouachita County, 0.58 mi E of Calhoun
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
32.520, -92.360

Half dollar sized hail reported along the Interstate 20 corridor and mile marker 101.

Hail, Lincoln

When
March 14, 8:50 PM CST
Where
Lincoln County, 0.9 mi NE of Downsville
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.630, -92.410

Hail, Ouachita

When
March 14, 8:50 PM CST
Where
Ouachita County, 2.43 mi WSW of Calhoun
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.510, -92.410

Hail fell in the city of Calhoun, Louisiana.

Hail, Ouachita

When
March 14, 9:00 PM CST
Where
Ouachita County, 0.9 mi SE of Calhoun
Measured
0.75 in hail
Reported by
Public
Coordinates
32.510, -92.360

Hail fell in Calhoun, Louisiana.

Thunderstorm Wind, Union

When
March 14, 9:00 PM CST
Where
Union County, Farmerville
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.770, -92.400

Several trees were downed in Farmerville, Louisiana.

Hail, Ouachita

When
March 14, 9:02 PM CST
Where
Ouachita County, 0.9 mi SE of Bawcomville
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.470, -92.170

Hail, Ouachita

When
March 14, 9:03 PM CST
Where
Ouachita County, 1.17 mi E of Claiborne
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.520, -92.160

Hail fell at the intersection of Well Road and U.S. 80.

Hail, Ouachita

When
March 14, 9:05 PM CST
Where
Ouachita County, 0.9 mi SW of Lakeshore
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.510, -92.080

Hail fell in downtown Monroe, Louisiana.

Hail, Ouachita

When
March 14, 9:05 PM CST
Where
Ouachita County, 1.35 mi ENE of Steven
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.510, -92.150

Hail reported on Forty Oaks Farm Road.

Hail, Ouachita

When
March 14, 9:10 PM CST
Where
Ouachita County, 1.35 mi ESE of Kiroli Woods
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.540, -92.150

Hail fell on the northwest side of town.

Hail, Ouachita

When
March 14, 9:14 PM CST
Where
Ouachita County, Brownsville
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.480, -92.150

Hail fell on the southwest part of town.

Hail, Ouachita

When
March 14, 9:38 PM CST
Where
Ouachita County, 1.38 mi N of Breard
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.550, -92.080

Hail, Ouachita

When
March 14, 9:45 PM CST
Where
Ouachita County, 0.9 mi NE of Highland Park
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.560, -92.110

Hail fell on the edge of the Monroe, Louisiana city limits.

Hail, Ouachita

When
March 14, 9:50 PM CST
Where
Ouachita County, 0.58 mi E of Frizzell
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.570, -91.990

Hail, Ouachita

When
March 14, 9:53 PM CST
Where
Ouachita County, 1.75 mi E of Sicard
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.530, -92.000

Hail, Ouachita

When
March 14, 9:53 PM CST
Where
Ouachita County, 0.58 mi E of Frizzell
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
32.570, -91.990

Hail, Ouachita

When
March 14, 9:56 PM CST
Where
Ouachita County, 0.69 mi N of Magenta
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.510, -92.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85549, 87416, 87415, 87414, 85548, 85547, 87410, 87409, 85541, 85542, 87408, 87406, 87405, 87404, 87397, 87398, 87403, 87396, 87395, 87394, 87393, 87392, 87389, 87390, 87387, 87388, 87386, 85572, 85573, 85570, 85571, 85569, 85568, 85566, 85567, 85565, 85564, 85563, 85562, 85561, and more.